Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Nightmares, Fear, Rashes

Posted by RiFi on March 16, 2012, at 7:01:37

In reply to Re: Nightmares, Fear, Rashes torrid2, posted by Phillipa on March 11, 2012, at 20:11:49

Hi Phillipa,

So sorry to hear about all that you're dealing with ;-( Nightmares in and of themselves can be very settling - the feelings, emotions and fears can follow you throughout the next day especially if they're particularly vivid. Then of course on top of that there's the lack of/ disturbed sleep you experience that night - sleep deprivation always sends me off keel.

I rarely have nightmares anymore (luckily some anti depressants repress them), and the only times I do are when I change/ add a medication (last offender was topomax), or when I've eaten something really spicy or flavour enhanced a few hours before bed ie flavoured corn chips, savoury biscuits, Chinese food.

I can totally relate to your rash. I had a severe rash that came and went, without rhyme or reason, for over a year. It was intensely itchy and my face, chest and neck would flush whenever I got the itch/ rash - even if on that day/hour it was on my leg, arm etc. It kind of set off a generic body response. Despite numerous tests, including celiacs, my gp and I couldn't work out what it was. And then one day, I pinned it down - it was psyllium (ispaghula/ isapgol). I'd stopped taking it for months and then within half an hour of taking it one day, the itches returned with vengeance. I retested a few days later and had the same reaction.

Psyllium is a great source of soluble and insoluble fibre and I was taking the psyllium husk form. It's commonly used in things like metamucil. I've since gone on to develop allergies to other plant based foods, ones that I love and had been happily eating since childhood ie oats and quinoa. Inulin has now turned on me too (a prebiotic used in fibre preparations)!! So anyway, you might find you're having an allergic reaction to something in your diet (could even be an ingredient in a med, supplement), even something you weren't previously allergic to. And I got itchy even on the days in between taking psyllium. What I also noticed was when the rash/ itching flared, I get quite anxious. I realise now it was the rush of histamines being released in my body.

Sorry for long blurb - I'm just throwing ideas and experiences out there that might be relevant to you or others. I hope you find some answers and physical and emotional relief soon.

Ri


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:RiFi thread:1012586
URL: http://www.dr-bob.org/babble/20120316/msgs/1013236.html